Alert archive / Kentucky / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 198, NWS Jackson, KY
NWS Jackson, KY issued this severe thunderstorm warning at Jul 27, 2012, 11:31 PM EDT for Pulaski County, Wayne County, Kentucky. It was in force for 44 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 27, 2012, 11:31 PM EDT (03:31 UTC)
- Expired
- Jul 28, 2012, 12:15 AM EDT
- In force
- 44 min
- Issued by
- NWS Jackson, KY
- Area
- Storm-based polygon
- Hail
- 0.5 in
- Wind
- 60.0 mph
Counties Pulaski County, KY, Wayne County, KY
The radar
The Jackson,KY radar (KJKL), 141 km from the middle of the area, began a volume at 03:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 27, 11:44 PM EDT | TSTM WND DMG | Science Hill, KY | TREES DOWN ON HIGHWAY 635. |
| Jul 27, 11:57 PM EDT | TSTM WND DMG | 4 E Nancy, KY | TREES DOWN ON HIGHWAY 196. |
| Jul 28, 12:05 AM EDT | TSTM WND DMG | Bronston, KY | TREE DOWN ON DENNY LANE. |
| Jul 28, 12:11 AM EDT | TSTM WND DMG | 1 W Mill Springs, KY | POWERLINES DOWN NEAR CONLEY BOTTOM RESORT. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 13 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 3.5 hours before the alert went out and 195 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1902 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 1490 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 5 m²/s²
- 0-3 km storm-relative helicity
- 15 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
705
WUUS53 KJKL 280331
SVRJKL
KYC199-231-280415-
/O.NEW.KJKL.SV.W.0198.120728T0331Z-120728T0415Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON KY
1131 PM EDT FRI JUL 27 2012
THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
PULASKI COUNTY IN SOUTH CENTRAL KENTUCKY...
NORTHEASTERN WAYNE COUNTY IN SOUTH CENTRAL KENTUCKY...
* UNTIL 1215 AM EDT
* AT 1130 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED NEAR MAGNUM...OR 16 MILES
NORTHWEST OF SOMERSET...AND MOVING SOUTHEAST AT 30 MPH.
* LOCATIONS IMPACTED INCLUDE...
SOMERSET...CAINS STORE...MAGNUM...FAUBUSH...POINTER...STAB...
HOGUE...NAOMI...NANCY...PULASKI...PULASKI COUNTY PARK...SCIENCE
HILL...TRIMBLE...MILL SPRINGS...BANDY...BETSEY...FRAZER...
WOODSTOCK...BOBTOWN AND DABNEY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 3716 8484 3720 8479 3734 8457 3715 8430
3684 8477 3699 8486 3700 8485 3702 8489
3705 8490 3712 8491
TIME...MOT...LOC 0331Z 296DEG 27KT 3722 8484
WIND...HAIL 60MPH <.50IN
$$
ABE2 follow-up statements
146
WWUS53 KJKL 280348
SVSJKL
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
1148 PM EDT FRI JUL 27 2012
KYC199-231-280415-
/O.CON.KJKL.SV.W.0198.000000T0000Z-120728T0415Z/
PULASKI KY-WAYNE KY-
1148 PM EDT FRI JUL 27 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
WAYNE AND PULASKI COUNTIES UNTIL 1215 AM EDT...
AT 1144 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF
60 MPH. THIS STORM WAS LOCATED NEAR SCIENCE HILL...OR NEAR
SOMERSET...MOVING SOUTHEAST AT 55 MPH.
LOCATIONS IMPACTED INCLUDE...
VALLEY OAK...GENERAL BURNSIDE S.P....SHOPVILLE...RUTH...BENT...
GRADE AND DYKES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 3716 8484 3720 8479 3734 8457 3715 8430
3684 8477 3699 8486 3700 8485 3702 8489
3705 8490 3712 8491
TIME...MOT...LOC 0348Z 296DEG 47KT 3711 8454
WIND...HAIL 60MPH <.50IN
$$
ABE962
WWUS53 KJKL 280410
SVSJKL
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
1210 AM EDT SAT JUL 28 2012
KYC199-231-280420-
/O.EXP.KJKL.SV.W.0198.000000T0000Z-120728T0415Z/
PULASKI KY-WAYNE KY-
1210 AM EDT SAT JUL 28 2012
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN WAYNE AND PULASKI
COUNTIES WILL EXPIRE AT 1215 AM EDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND MOVED OUT OF
THE WARNED AREA...HOWEVER GUSTY WINDS ARE STILL POSSIBLE WITH THIS
THUNDERSTORM.
LAT...LON 3716 8484 3720 8479 3734 8457 3715 8430
3684 8477 3699 8486 3700 8485 3702 8489
3705 8490 3712 8491
TIME...MOT...LOC 0410Z 296DEG 47KT 3698 8422
$$
GREIFWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 27, 11:15 PM EDT, 16 minutes earlier.
Area forecast discussion, Jul 27, 11:15 PM EDT, 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON KY 1115 PM EDT FRI JUL 27 2012 .UPDATE... ISSUED AT 1115 PM EDT FRI JUL 27 2012 JUST A QUICK UPDATE TO CLEAR THE WATCH AS THE SVR THREAT IS QUICKLY DIMINISHING OVER THE WATCH AREA. HOWEVER...WILL STILL NEED TO KEEP AN EYE ON OUR SWRN COUNTIES FOR THE NEXT HOUR OR SO AS A CLUSTER OF HEALTHY STORMS CONTINUES TO PUSH SE INTO THAT AREA. WINDS THERE STILL LOOK TO BE GUSTING WELL BELOW SVR LIMITS...BUT 30 TO 40 KTS MAY YET BRING DOWN A FEW TREES AROUND PULASKI...WAYNE...AND MCCREARY COUNTIES. OTW...COLD FRONT STILL POISED TO BEGIN SWINGING THROUGH THE AREA TOWARDS DAWN AND MAY TRIGGER A FEW SHOWERS OR EVEN A COUPLE TSTMS AROUND DAYBREAK. UPDATE ISSUED AT 911 PM EDT FRI JUL 27 2012 UPDATED FORECAST TO ADD ANOTHER TIER OF COUNTIES TO THE WATCH. WINDS CONTINUE TO BE THE MAIN THREAT WITH A GUST FRONT OUT AHEAD OF THE STORMS BLOWING TO AROUND 50 TO 60 MPH. UPDATED PRODUCTS HAVE BEEN SENT. UPDATE ISSUED AT 734 PM EDT FRI JUL 27 2012 TSTMS MOVING INTO THE BLUEGRASS NOW AHEAD OF THE COLD FRONT WITH A HISTORY OF WINDS IN EXCESS OF 60 MPH. HAVE RAISED A SVR TSTM WATCH OVER NERN KY THRU 3 A.M. SATURDAY AND THE CURRENT FFA LOOKS GOOD. UPDATED PRODUCTS HAVE BEEN ISSUED. && .SHORT TERM...(THIS EVENING THROUGH SATURDAY NIGHT) ISSUED AT 308 PM EDT FRI JUL 27 2012 HEAVIEST RAIN YESTERDAY AFFECTED THE FAR NORTHERN PART OF THE FORECAST AREA...WHERE LOCALLY CLOSE TO 3 INCHES FELL. AS A RESULT 1 HOUR FLASH FLOOD GUIDANCE IN THIS AREA HAS DROPPED TO NEAR 1 INCH. ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS IS EXPECTED TO MAINLY AFFECT THE NORTH AGAIN THIS EVENING AND TONIGHT. GOES SOUNDER DATA SHOWS PRECIPITABLE WATER AROUND 1.5 INCHES...WHICH IS THE 75TH PERCENTILE FOR THIS TIME OF YEAR. THIS IS NOT AS HIGH AS THIS MORNING WHEN SOUNDER DATA SHOWED AROUND 2 INCHES BUT IT IS STILL OF CONCERN. THE NAM PW FORECAST SEEMS TO BE HANDLING THIS PRETTY WELL...AND STILL FEEL UP TO 2 INCHES OF RAIN COULD FALL WITHIN AN HOUR OR TWO. WILL CONTINUE WITH FLASH FLOOD WATCH FOR BATH...FLEMING...ROWAN AND ELLIOTT COUNTIES THROUGH 4 AM SATURDAY. OTHER CONCERN IS SEVERE WEATHER POTENTIAL. WHILE MID LEVEL DRYING HAS DECREASED THE OVERALL PRECIPITABLE WATER IT HAS ALSO INCREASED THE SEVERE THUNDERSTORM WIND GUST POTENTIAL. FAIRLY STRONG SHORT WAVE TROF APPARENT ON WATER VAPOR IMAGERY WILL SWING THROUGH THE GREAT LAKES AND OH VALLEY TONIGHT. THIS IN COMBINATION WITH SURFACE COLD FRONT IS ALREADY RESULTING IN THUNDERSTORM DEVELOPMENT IN CENTRAL INDIANA. WHILE MOST OF THIS CONVECTION WILL BE MOVING INTO OH...VISIBLE SATELLITE IS SHOWING BUILDING CU FROM SOUTHERN IL BACK INTO MO...AND EXPECT THUNDERSTORMS TO DEVELOP FURTHER TO THE SOUTH LATE THIS AFTERNOON AND EVENING. EARLY MORNING CONVECTION AND CLOUD HAS REDUCED DESTABILIZATION IN EASTERN KY SO FAR TODAY...BUT GOES SOUNDER DATA SHOWS DESTABILIZATION INCREASING ACROSS CENTRAL KY. AS WAS THE CASE YESTERDAY IT APPEARS THE WINDOW FOR SEVERE WEATHER WILL MAINLY BE LIMITED TO EVENING HOURS. MODEL CONSENSUS IS TO KEEP A LOW CHANCE OF SHOWERS AND THUNDERSTORMS IN OUR FAR SOUTHEAST FOR SATURDAY. .LONG TERM...(SUNDAY THROUGH FRIDAY) ISSUED AT 333 PM EDT FRI JUL 27 2012 THE PERIOD WILL BEGIN WITH AN UPPER LEVEL RIDGE RIDGE CENTERED OVER THE SOUTHERN PLAINS REGION WITH A SHORTWAVE TROUGH ALONG THE EASTERN SEABOARD. THE CENTER OF THE RIDGE WILL RETROGRADE A BIT TOWARD THE WEST BY MON INTO TUE AND GENERALLY REMAIN IN PLACE THROUGH THE END OF THE WEEK. THIS WILL LEAVE THE REGION IN GENERAL NW FLOW ALOFT BETWEEN THIS RIDGE AND THE MEAN TROUGHING ALONG THE EASTERN SEABOARD. THE ECMWF AND GFS AND GFS ENSEMBLE ARE IN GENERAL OVERALL AGREEMENT WITH THIS PATTERN...ALTHOUGH BY THE END OF THE PERIOD...THE 12GFS IS A BIT MORE AMPLIFIED OVERALL AND THE GFS ENSEMBLE MEAN HAS A LITTLE STRONGER WITH THE RIDGE. PERIODIC DISTURBANCES IN THE NW FLOW THAT AT TIMES MAY REINFORCE THE MEAN TROUGH NEAR THE EASTERN SEABOARD FROM TIME TO TIME. AT THE SFC...HIGH PRESSURE WILL DOMINATE TO BEGIN THE PERIOD WITH THE SFC RIDGE SHIFTING TO THE NORTH AND EAST OF THE AREA BY MON. THIS SCENARIO WILL LEAD TO THE THREAT OF GENERALLY DIURNAL CONVECTION. MCS NOCTURNAL CONVECTION WILL ALSO BE POSSIBLE. CONFIDENCE IN TIMING OF THE THE GREATEST THREAT OF NOCTURNAL CONVECTION IS NOT THAT HIGH... ALTHOUGH SOME MODEL RUNS TO POINT TOWARD SOME OF THIS POSSIBLY OCCURRING ON MON NIGHT. ONE OF THE STRONGER SHORTWAVES IN THE NW FLOW SHOULD PUSH A COLD FRONT INTO THE OHIO VALLEY REGION AT MIDWEEK WHERE IT MAY STALL AND BECOME DIFFUSE LATE IN THE PERIOD. SLIGHT CHANCE TO CHANCE POPS WERE USED FOR MUCH OF THE PERIOD FROM MONDAY ON. AS FOR TEMPS...MAX TEMPS SHOULD AVERAGE NEAR NORMAL THROUGH THE PERIOD...WITH THE GREATEST DEPARTURE...SLIGHTLY ABOVE NORMAL...IN OVERNIGHT LOWS FROM TUE NIGHT ON. && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z SATURDAY EVENING) ISSUED AT 734 PM EDT FRI JUL 27 2012 TSTMS ASSOCIATED WITH A COLD FRONT MOVING INTO NERN KY AT ISSUANCE WITH HISTORY OF DAMAGING WINDS IN EXCESS OF 60 MPH. STORMS ARE EXPECTED TO MOVE SE OVER THE FIRST HALF OF THE NIGHT AND JKL STANDS THE BEST CHANCE OF SEEING IMPACTS FROM THESE...WITH TEMPO IFR POSSIBLE THROUGH 04Z. CURRENT THINKING IS THAT STORMS WILL DIMINISH BY THE TIME THEY WOULD REACH LOZ AND SME...AND WILL ADVERTISE VC GROUPS THERE THROUGH THE FIRST 6 HRS OF THE PERIOD. FOG WILL BE A CHALLENGE TONIGHT BUT WILL HEDGE THAT JKL WILL SEE A PERIOD OF IFR TOWARDS DAWN...IF NOT WORSE...GIVEN THE ANTICIPATED RAINS. WINDS MAY STAY UP ENOUGH OVERNIGHT TO KEEP THE REMAINING TAF SITES MIXED AND FREE OF ANY RESTRICTIONS FROM FOG UNLESS THEY SEE APPRECIABLE RAINS. THE FRONT WILL CONTINUE TO PUSH SOUTH ACROSS THE AREA AFTER 12Z WITH SOME LINGERING SHOWERS POSSIBLE OVER FAR SERN KY DURING THE MORNING. OTHERWISE...VFR SHOULD RETURN TO THE TERMINALS AFTER 18Z AND CONTINUE THROUGH THE REMAINDER OF THE PERIOD. && .JKL WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH UNTIL 4 AM EDT SATURDAY FOR KYZ044-051-052-104. && UPDATE...MB SHORT TERM...SBH LONG TERM....JP AVIATION...MB
Hazardous weather outlook, Jul 27, 11:18 PM EDT, 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON KY 1118 PM EDT FRI JUL 27 2012 KYZ044-051-052-104-290000- FLEMING-BATH-ROWAN-ELLIOTT- INCLUDING THE CITIES OF...FLEMINGSBURG...OWINGSVILLE...MOREHEAD... SANDY HOOK 1118 PM EDT FRI JUL 27 2012 ...FLASH FLOOD WATCH IN EFFECT UNTIL 4 AM EDT SATURDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...TONIGHT. THUNDERSTORMS ARE LIKELY OVERNIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THUNDERSTORMS ARE POSSIBLE AT TIMES FROM MONDAY THROUGH THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. KYZ050-058>060-068-069-079-080-083>088-106>120-290000- MONTGOMERY-ESTILL-POWELL-MENIFEE-ROCKCASTLE-JACKSON-PULASKI-LAUREL- WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN-MORGAN-JOHNSON-WOLFE- MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-OWSLEY-PERRY-CLAY-LESLIE-LETCHER- MARTIN-PIKE- INCLUDING THE CITIES OF...MOUNT STERLING...IRVINE...STANTON... FRENCHBURG...MOUNT VERNON...MCKEE...SOMERSET...LONDON...MONTICELLO... WHITLEY CITY...CORBIN...WILLIAMSBURG...BARBOURVILLE...MIDDLESBORO... PINEVILLE...HARLAN...WEST LIBERTY...PAINTSVILLE...CAMPTON... SALYERSVILLE...PRESTONSBURG...BEATTYVILLE...JACKSON...HINDMAN... BOONEVILLE...HAZARD...MANCHESTER...HYDEN...WHITESBURG...INEZ... PIKEVILLE 1118 PM EDT FRI JUL 27 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...TONIGHT. THUNDERSTORMS ARE LIKELY OVERNIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THUNDERSTORMS WILL BE POSSIBLE NEAR THE WEST VIRGINIA AND VIRGINIA BORDER ON SATURDAY. THUNDERSTORMS ARE ALSO POSSIBLE AT TIMES FROM MONDAY THROUGH THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. KAS
In the hours before
Local storm report, Jul 27, 10:00 PM EDT, 1 hour 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
1000 PM EDT FRI JUL 27 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0818 PM TSTM WND DMG 6 N MOREHEAD 38.28N 83.44W
07/27/2012 ROWAN KY 911 CALL CENTER
TREES DOWN ON HIGHWAY 377.
&&
KASLocal storm report, Jul 27, 10:05 PM EDT, 1 hour 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
1005 PM EDT FRI JUL 27 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0858 PM TSTM WND DMG REDBUSH 37.94N 82.95W
07/27/2012 JOHNSON KY 911 CALL CENTER
TREES DOWN ON HWY 469.
0903 PM TSTM WND DMG FLATGAP 37.93N 82.89W
07/27/2012 JOHNSON KY 911 CALL CENTER
TREES DOWN ON HWY 1092.
&&
ABELocal storm report, Jul 27, 10:07 PM EDT, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
1007 PM EDT FRI JUL 27 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0915 PM TSTM WND DMG 1 W PAINTSVILLE 37.82N 82.83W
07/27/2012 JOHNSON KY TRAINED SPOTTER
TREES DOWN ON LITTLE MUD LICK ROAD.
&&
ABELocal storm report, Jul 27, 10:25 PM EDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
1025 PM EDT FRI JUL 27 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0835 PM TSTM WND DMG MEANS 37.95N 83.76W
07/27/2012 MENIFEE KY 911 CALL CENTER
ONE TREE DOWN ON HWY 460.
&&
ABELocal storm report, Jul 27, 10:48 PM EDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE JACKSON KY
1048 PM EDT FRI JUL 27 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0746 PM TSTM WND DMG 1 SW EWING 38.42N 83.88W
07/27/2012 FLEMING KY 911 CALL CENTER
TREES DOWN ON ELIZAVILLE ROAD.
0749 PM TSTM WND DMG 4 SE FLEMINGSBURG 38.38N 83.68W
07/27/2012 FLEMING KY 911 CALL CENTER
TREES DOWN ON FLEMING ROAD.
0751 PM TSTM WND DMG 3 N FLEMINGSBURG 38.47N 83.74W
07/27/2012 FLEMING KY 911 CALL CENTER
TREES DOWN ON TAYLOR MILL ROAD.
0751 PM TSTM WND DMG BETHEL 38.25N 83.87W
07/27/2012 BATH KY 911 CALL CENTER
TREES DOWN IN BETHEL.
0800 PM TSTM WND DMG 1 SE HILLSBORO 38.28N 83.65W
07/27/2012 FLEMING KY 911 CALL CENTER
TREES DOWN ON RINGOS MILLS ROAD.
0800 PM TSTM WND DMG 2 SW OWINGSVILLE 38.12N 83.79W
07/27/2012 BATH KY 911 CALL CENTER
TREES DOWN ON DAY ROAD.
0810 PM TSTM WND DMG SALT LICK 38.12N 83.62W
07/27/2012 BATH KY 911 CALL CENTER
TREES DOWN IN SALT LICK.
0818 PM TSTM WND DMG 6 N MOREHEAD 38.28N 83.44W
07/27/2012 ROWAN KY 911 CALL CENTER
TREES DOWN ON KENTUCKY 799 NORTH OF MOREHEAD.
0818 PM TSTM WND DMG 6 N MOREHEAD 38.28N 83.44W
07/27/2012 ROWAN KY 911 CALL CENTER
TREES DOWN ON HIGHWAY 377.
0821 PM TSTM WND DMG 9 SW OLIVE HILL 38.21N 83.29W
07/27/2012 ROWAN KY 911 CALL CENTER
TREES DOWN ON US 60 NEAR ROWAN AND CARTER COUNTY LINE.
0823 PM TSTM WND DMG CRIX 38.16N 83.37W
07/27/2012 ROWAN KY 911 CALL CENTER
TREES DOWN ON DRY CREEK ROAD.
0830 PM TSTM WND DMG 15 E MOREHEAD 38.19N 83.17W
07/27/2012 ELLIOTT KY 911 CALL CENTER
LARGE TREEN DOWN ON HIGHWAY 504 NEAR GIMLET.
0830 PM TSTM WND DMG 3 W LEISURE 38.04N 83.39W
07/27/2012 MORGAN KY 911 CALL CENTER
TREES DOWN ON HIGHWAYS 519 AND 1002.
0830 PM HAIL 1 S SHARPSBURG 38.19N 83.93W
07/27/2012 E0.75 INCH BATH KY TRAINED SPOTTER
0835 PM TSTM WND DMG MEANS 37.95N 83.76W
07/27/2012 MENIFEE KY 911 CALL CENTER
ONE TREE DOWN ON HWY 460.
0858 PM TSTM WND DMG REDBUSH 37.94N 82.95W
07/27/2012 JOHNSON KY 911 CALL CENTER
TREES DOWN ON HWY 469.
0903 PM TSTM WND DMG FLATGAP 37.93N 82.89W
07/27/2012 JOHNSON KY 911 CALL CENTER
TREES DOWN ON HWY 1092.
0915 PM TSTM WND DMG 1 W PAINTSVILLE 37.82N 82.83W
07/27/2012 JOHNSON KY TRAINED SPOTTER
TREES DOWN ON LITTLE MUD LICK ROAD.
&&
ABESpecial weather statement, Jul 27, 11:22 PM EDT, 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 1122 PM EDT FRI JUL 27 2012 KYZ079-083-280415- PULASKI-WAYNE- 1122 PM EDT FRI JUL 27 2012 ...A STRONG THUNDERSTORM TO AFFECT THE FOLLOWING COUNTIES THROUGH 1215 AM EDT SATURDAY MORNING... PULASKI AND NORTHERN WAYNE. AT 1122 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 24 MILES NORTHWEST OF SOMERSET...MOVING SOUTHEAST AT 30 MPH. RESIDENTS SHOULD EXPECT VERY HEAVY RAIN...GUSTY WINDS UP TO 45 MPH...AND FREQUENT LIGHTNING IN THESE AREAS. ABE
The office that day
Everything else NWS Jackson, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 27, 8:24 PM EDT | Severe Thunderstorm Warning | JKL | Estill, Lee, Menifee, Montgomery, Powell, Wolfe | 36 min |
| Jul 27, 8:35 PM EDT | Severe Thunderstorm Warning | JKL | Elliott, Johnson, Magoffin, Menifee, Morgan, Wolfe | 40 min |
| Jul 27, 9:08 PM EDT | Severe Thunderstorm Warning | JKL | Floyd, Johnson, Magoffin, Martin | 52 min |
| Jul 27, 9:45 PM EDT | Severe Thunderstorm Warning | JKL | Estill, Jackson, Lee | 30 min |
| Jul 27, 11:25 PM EDT | Areal Flood Advisory | JKL | Jackson, Laurel, Rockcastle | 2 hr |
| Jul 27, 11:56 PM EDT | Severe Thunderstorm Warning | JKL | McCreary, Pulaski, Wayne | 49 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.